Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Suggest substitute drug for xyloric without side effect of decrease in blood platelet count

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2610 Questions
Question
Pl. SUggest Substitute drug for Xyloric without Side affect of decrease in blood platelet count.
E Mail ID YYYY@YYYY
Posted Tue, 9 Oct 2012 in Medicines and Side Effects
 
 
Answered by Dr. Harish Naik 4 hours later
Hi,
Welcome to XXXXXXX

Xyloric contains Allopurinol. Generally it is well tolerated, thrombocytopenia is rare with this. Apart from this probenecid and sulfinpyrazone are the drug that are used.

These are prescription based medicines, i advice you to see consulting doctor for changing the drug and also i advice you to work with the doctor to conform that the decrease in platelet is due to the drug.

Certain life style changes that can help in gout are avoid alcohol, fatty foods, reduce how many purine-rich foods you eat and also limit how much meat you eat at each meal.

Hope I have provided the information you needed.
Wish you good health. Take care.
Above answer was peer-reviewed by
 
Follow-up: Suggest substitute drug for xyloric without side effect of decrease in blood platelet count 41 minutes later

REQUEST YOU TO KINDLY CONFIRM WHETHER THE DRUG probenecid and sulfinpyrazone ALSO CAUSE "thrombocytopenia".

The patient is my father.He he is on a regulated diet,he does not take alcohol, no red meat,no fatty food & takes home cooked chicken only once a week or less.
His platelet count dropped to 0000 in July-12.
The drop in platelet count was because of Xyloric. On discountinuing it the Platelet count increased to 0000 now. But his uric acid level has increased to 8.2 so the consulting doctor asked to start Xyloric 100 mg once a day which he has done.

AWAITING YOUR REPLY.
Thanks.

 
 
Answered by Dr. Harish Naik 34 minutes later
Hello
Good to hear from you.

These drugs do not cause thrombocytopenia, but these are second line/ adjuant drugs. Allopurinol is first choice in chronic gout.

I advice you to speak with the consulting doctor, it is difficult to say without examining. I advice you to do as the doctor say and regular monitoring of the platelet count is advised, and also look for petechia (pinpoint hemorrhages on skin and mucous membranes) which are sign of decreased platelets.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.
Wish you good health.
Above answer was peer-reviewed by
 
Follow-up: Suggest substitute drug for xyloric without side effect of decrease in blood platelet count 25 minutes later
Hullo Doctor,

1). Where are the "mucous membranes" in our body & how to monitor/ check them?

2). How frequently should we get the Platelet count checked?

Kindly reply to my above queries.
Thanks.
 
 
Answered by Dr. Harish Naik 1 hour later
Hello
Good to hear from you.

Mainly mucous membrane of the mouth. Do the test a week apart, you can decide about further test based on the report, if the counts are less contact doctor.

Hope i have cleared your queries.
Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor